Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 17, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Jun 7, 2020, 3:10 PM CDT for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Jun 8, 2020, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2020, 3:10 PM CDT (20:10 UTC)
- In effect from
- Jun 8, 2020, 12:00 PM CDT
- Expired
- Jun 8, 2020, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 20:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.2 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 151 J/kg
- Mixed-layer CIN
- -411 J/kg
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS84 KAMA 072010 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 310 PM CDT Sun Jun 7 2020 OKZ001-TXZ001-006-011-016-081000- /O.NEW.KAMA.FW.W.0017.200608T1900Z-200609T0200Z/ /O.CON.KAMA.FW.W.0016.000000T0000Z-200608T0300Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 310 PM CDT Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 2 PM to 9 PM CDT Monday. * Affected Area...In Oklahoma...Cimarron Counties. In Texas...Dallam... Hartley...Oldham and Deaf Smith Counties. * 20 Foot Winds...Sunday, south 20 to 30 mph with gusts up to 50 mph. Monday, southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...Sunday, around 10 percent. Monday, between 5 and 10 percent. * Red Flag Threat Index...Sunday, 4 to 6. Monday, 4 to 7. * Timing...Critical fire weather conditions are expected to continue through 10 PM CDT Sunday evening and return between 2 PM and 7 PM CDT Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
4 follow-up statements
497 WWUS84 KAMA 080244 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 944 PM CDT Sun Jun 7 2020 OKZ001-TXZ001-006-011-016-081200- /O.EXP.KAMA.FW.W.0016.000000T0000Z-200608T0300Z/ /O.CON.KAMA.FW.W.0017.200608T1900Z-200609T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 944 PM CDT Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... ...RED FLAG WARNING WILL EXPIRE AT 10 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Sunday, south 20 to 30 mph with gusts up to 50 mph. Monday, southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...Sunday, around 10 percent. Monday, between 5 and 10 percent. * Red Flag Threat Index...Sunday, 4 to 6. Monday, 4 to 7. * Timing...Critical fire weather conditions are expected to continue through 10 PM CDT Sunday evening and return between 2 PM and 7 PM CDT Monday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
275 WWUS84 KAMA 080305 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1005 PM CDT Sun Jun 7 2020 OKZ001-TXZ001-006-011-016-081200- /O.CON.KAMA.FW.W.0017.200608T1900Z-200609T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 1005 PM CDT Sun Jun 7 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 2 PM TO 9 PM CDT MONDAY FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...5 and 10 percent. * Red Flag Threat Index...4 to 7. * Timing...Critical fire weather conditions are expected between 2 PM and 7 PM CDT Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ Schneider For more information from the National Weather Service visit... www.weather.gov/ama
407 WWUS84 KAMA 080901 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 401 AM CDT Mon Jun 8 2020 OKZ002-TXZ002-007-012-017-317-082100- /O.EXB.KAMA.FW.W.0017.200608T1700Z-200609T0200Z/ Texas-Sherman-Moore-Potter-Randall-Palo Duro Canyon- 401 AM CDT Mon Jun 8 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE WEST CENTRAL PANHANDLES... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from noon today to 9 PM CDT this evening. * Affected Area...In Oklahoma...Texas. In Texas...Sherman... Moore...Potter...Randall and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...4 to 7. * Timing...Critical fire weather conditions are expected between 12 PM through 9 PM CDT Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ OKZ001-TXZ001-006-011-016-082100- /O.EXT.KAMA.FW.W.0017.200608T1700Z-200609T0200Z/ Cimarron-Dallam-Hartley-Oldham-Deaf Smith- 401 AM CDT Mon Jun 8 2020 ...RED FLAG WARNING NOW IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN TEXAS AND OKLAHOMA PANHANDLES... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Oldham and Deaf Smith. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...4 to 7. * Timing...Critical fire weather conditions are expected between 12 PM through 9 PM CDT Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
777 WWUS84 KAMA 081833 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 133 PM CDT Mon Jun 8 2020 OKZ001-002-TXZ001-002-006-007-011-012-016-017-317-090200- /O.CON.KAMA.FW.W.0017.000000T0000Z-200609T0200Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall-Palo Duro Canyon- 133 PM CDT Mon Jun 8 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR PORTIONS OF THE WEST CENTRAL PANHANDLES... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith...Randall and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 40 mph. * Relative Humidity...As low as 7 percent. * Red Flag Threat Index...4 to 7. * Timing...Critical fire weather conditions are expected between 12 PM through 9 PM CDT Monday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 7, 3:05 PM CDT, 5 minutes earlier.
Area forecast discussion, Jun 7, 3:05 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
305 PM CDT Sun Jun 7 2020
.SHORT TERM...This Afternoon through Monday Night...
Current observations show a large scale upper trough over the
western CONUS, TS Cristobal off the Gulf Coast, an interim narrow
SW-NE oriented upper ridge to our southwest, and a strong surface
pressure gradient across the Panhandles courtesy of lee pressure
falls across NE CO. This has resulted in a warm and windy day
across the Panhandles. Expect these winds to continue into the
overnight hours, holding temperatures in the upper 60s.
For Monday, western trough begins to translate eastward. With strong
winds aloft around the base of this feature sliding eastward
accordingly, expect lee surface pressure falls to focus on SE CO,
turning surface to winds to southwesterly, mixing a dryline eastward
through much of the CWA. While winds are not expected to be as
strong as Sunday, the downslope component will lead to low RH values
across much of the forecast area, leading to fire weather concerns
as detailed below. East of the dryline, MLCAPE values look to
climb into the 1500-2000 J/kg range and, while 0-6km bulk shear is
only 15 knots, there is some turning in the hodograph in the
0-4km layer, suggesting any storms may have a shot at becoming
organized. That being said, all guidance except the NAM keeps
areas east of the dryline capped. Given a lack of upper level
support to help cool the mid-levels, have kept the forecast dry,
holding only 5-10 PoPs across the southeastern TX Panhandle.
Winds ramp up Monday night as the upper trough approaches. Surface
pressure rises around or greater than 3 mb/hr, strong CAA at
700/850mb, and tightening height gradients aloft should lead to
windy conditions as the night goes on.
Ferguson
&&
.LONG TERM...Tuesday through Saturday Night...
No precipitation is expected with the front mentioned above with
the strong CAA. Surface pressure rises will continue into the
afternoon Tuesday. Forecasting wind speeds of 25 to 35 mph winds
out of the north. Afternoon winds will be able to gust up to 50 to
55 mph at times as a stout low level jet sets up over the area at
850 mb. Tuesday's afternoon highs will only be reaching the mid
70's in the NW FA to the mid 80's in the SW FA behind the front.
Dewpoints will be in the 20's to 30's which is much lower than
what the FA has been experiencing especially in central to eastern
zones over the past week. This will cause RH values to drop
below 20 percent in the western FA creating concern for elevated
to critical fire weather conditions when combined with the strong
winds. A Wind Advisory may need to be issued Tuesday.
Wednesday onward, upper level flow becomes more zonal with surface
winds turning to the south once again. The southerly winds will
allow for temperatures to start trending back into the 90's going
into the extended period. Highs on Thursday will reach the lower
to mid 90's as an upper level ridge starts to build over the FA.
There are some signals that precipitation will be possible over
the FA on Thursday evening from perturbations in the ridge. The
GFS is the wettest of the models with more widespread QPF Thursday
and Friday evening. The NBM finally came back with some slight
chance PoPs in the southern Texas Panhandle. Nineteen of twenty
GEFs members suggest rainfall just about every where in the FA
from 00Z to 06Z Friday. Will have to watch for trends as slight
chance to chance PoPs may need to be added especially to other
parts of the FA. For the rest of the extended period expect
temperatures in the 90's with breezy south to southwesterly winds.
Hoffeditz
&&
.FIRE WEATHER...
Fire weather concerns continue Monday, as a lee cyclone over SE CO
drives southwesterly downslope winds across the western Panhandles.
20 foot wind values look to increase to 15 to 25 mph by the late
afternoon. While these winds will be noticeably lighter compared to
Sunday, the downslope orientation of the winds will cause RH values
to plummet into the 5 to 10 percent range across the western
Panhandles. This will yield RFTI values of 3 to 6, with a few
isolated 7 values possible across western Cimarron County. With ERC
values in the 70th-89th percentile, have issued a Red Flag Warning
for the western Panhandles for Monday afternoon.
Tuesday will be cooler behind a passing cold front. However, the
front will bring with it strong pressure gradient winds with
speeds between 25 and 35 mph. A strong low level jet of around 40
to 55 mph is looking be present over the combined Panhandles Tuesday
afternoon. Afternoon mixing of these winds speeds down to the
surface will create gusts up to 55 mph possible. Dewpoints will
only be in the 20's to 30's which is enough for RH values to drop
10 to 15 percent in the western counties of the combined
Panhandles. Dry conditions, cured fuels, and high winds will
combine to create elevated to critical fire weather conditions
Tuesday afternoon.
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning until 10 PM CDT this evening for the following
zones: Dallam...Deaf Smith...Hartley...Oldham.
OK...Red Flag Warning until 10 PM CDT this evening for the following
zones: Cimarron.
&&
77/36Hazardous weather outlook, Jun 7, 3:48 AM CDT, 11 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 348 AM CDT Sun Jun 7 2020 OKZ001>003-TXZ001>020-317-072100- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 348 AM CDT Sun Jun 7 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Elevated and critical Fire Weather conditions today across much of the Panhandles. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Elevated to critical fire weather conditions are Monday. Main areas of concern at this time will be the western combined Texas and Oklahoma Panhandles. There is a slight chance of thunderstorms on Friday for the western combined Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions Sunday and Monday.
Nearby
Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.